Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What is the side effect of using Registrone for long period?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
Hi Doctor what is the side effect of Registrone on using it for long period say 3 months.I was taking registrone for 3 months and stopped using it from past 3days. I have put on weight and have not yet got my periods even after stopping taking the medicine though i have light spottings. Is it possible that I could be pregnant.
Posted Tue, 5 Feb 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.

The most significant or common side effects of Norethisterone usually pose no long term dangers. Generally, these side effects occur during your three months of drug usage and disappear gradually as your body becomes acclimated to the drug. Menstrual irregularity is the most common side effect of Norethisterone. It is also common for women to experience other side effects that mimic those of Pre-menstrual Syndrome, such as headaches, bloating, acne and breast tenderness.

Norethisterone also has the potential to cause a number of other uncommon, but not XXXXXXX side effects. Some women report gastrointestinal effects, such as nausea, vomiting or weight gain. Others include skin pigmentation, increases or decreases in body hair , increased sensitivity to the sun, dizziness , changes in libido. Infrequently, women develop benign ovarian cysts. Norethisterone and other oral contraceptive drugs increase your risk of developing malignancies in your reproductive system, including breast or cervical cancer. Rarely, use of Norethisterone results in the formation of benign tumors of the liver.

Norethisterone also has the potential to cause a number of medical conditions to worsen, including gall bladder or liver disease, high cholesterol, diabetes, epilepsy, hypertension or migraine headaches, depression etc.

Weight gain is definitely a side effect of norethisterone, but can be overcome with an active lifestyle and diet modification. Also, if you are already suffering from irregular cycles, for which you are taking Registrone since 3 months, then you could have an associated condition like polycystic ovaries which also leads to weight gain.

The light spotting could be because Registrone causes alteration in the normal menstrual pattern. SOme women experience spotting / lighter bleeding while on it. Also, you should ideally wait for upto 7 days for a withdrawal bleeding after Registrone. You should also check for pregnancy if you have exceeded the normal length of your menstrual cycle ( if you have delayed periods ).

Also, please consult your gynecologist, as Registrone is a prescription drug that should be used under medical guidance, after proper examination that should be done every month while you use it. Also, Registrone has its own problems if inadvertently given while pregnant, so consult your gynecologist for alternatives if you are planning a pregnancy also.

Take care, and feel free to ask for further clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor